MAUDE Adverse Event Report: ABBOTT LABORATORIES CELL-DYN RUBY; COUNTER, DIFFERENTIAL CELL

ABBOTT LABORATORIES CELL-DYN RUBY; COUNTER, DIFFERENTIAL CELL
Catalog Number 08H67-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 05/30/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The field service representative (fsr) was onsite troubleshooting instrument error messages on the cell dyn ruby analyzer and identified the mixer head had a leak.During replacement of a spare part, the fsr was punctured with the sample probe.He immediately washed the area with soap, applied pressure to the laceration, and cleaned it with an antiseptic wipe.The fsr was treated in the emergency department and was prescribed a one month course of anti-retroviral therapy.No additional impact/treatment to the field service representative was reported.
 
Additional Manufacturer Narrative
The field service representative (fsr) was troubleshooting the cell dyn ruby analyzer and while reaching for the mixer inadvertently punctured himself with the open mode probe.An instrument service history review for serial number (b)(6) verified no subsequent issues have been reported related to an injury from a part, after the current issue was identified.A review of complaint and trending data associated with the open mode probe did not identify an increase in complaint activity.A review of the manufacturing documentation did not identify any issues associated with the complaint issue.Labeling was reviewed and found to be adequate.Based on the information provided by service, the injury to the fse is attributed to use error as the fse¿s inattention when troubleshooting the mixer issue, attributed to his injury.Based on the investigation the cell dyn ruby analyzer for serial number (b)(6) is performing as intended, no systemic issue or deficiency of the cell dyn ruby analyzer or the open mode probe was identified.
 
Event or Problem Description

Brand Name
CELL-DYN RUBY
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer (Section G)
ABBOTT LABORATORIES
4551 great america parkway
santa clara CA 95054
Manufacturer Contact
nicole jenne
max-planck-ring 2
post market surveillance
wiesbaden 65205
GM   65205
6122582960
MDR Report Key22358625
Report Number2919069-2025-00028
Device Sequence Number15617133
Product Code GKZ
UDI-Device Identifier00380740017170
UDI-Public(01)00380740017170
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K061667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number08H67-01
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2025
Supplement Date Received by Manufacturer08/04/2025
Initial Report FDA Received Date06/30/2025
Supplement Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown